Alert archive / Kansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 93, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at May 15, 2009, 4:00 PM CDT for 4 counties in Kansas. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2009, 4:00 PM CDT (21:00 UTC)
- Expired
- May 15, 2009, 4:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
Counties Douglas County, KS, Jefferson County, KS, Osage County, KS, Shawnee County, KS
The radar
The Pleasant Hill radar (KEAX), 83 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 4:25 PM CDT | HAIL 0.88 | Lawrence, KS | |
| May 15, 4:30 PM CDT | HAIL 1 | 2 Sw Eudora, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 15, 3:02 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 9.0 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1293 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 590 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 302 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 13.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KTOP 152100
SVRTOP
KSC045-087-139-177-152145-
/O.NEW.KTOP.SV.W.0093.090515T2100Z-090515T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
400 PM CDT FRI MAY 15 2009
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DOUGLAS COUNTY IN EAST CENTRAL KANSAS...
NORTHEASTERN OSAGE COUNTY IN EAST CENTRAL KANSAS...
SOUTHEASTERN SHAWNEE COUNTY IN EAST CENTRAL KANSAS...
SOUTHEASTERN JEFFERSON COUNTY IN NORTHEAST KANSAS...
* UNTIL 445 PM CDT
* AT 359 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6
MILES SOUTH OF MCLOUTH TO OVERBROOK...OR ALONG A LINE EXTENDING
FROM 8 MILES WEST OF TONGANOXIE TO 18 MILES SOUTH OF TOPEKA...
MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
OVERBROOK...
CLINTON...
CLINTON LAKE...
CLINTON STATE PARK...
LONE STAR...
LAWRENCE...
GLOBE...
PLEASANT GROVE...
EUDORA...
VINLAND...
BALDWIN CITY...
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 191 AND 206.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES RAPIDLY.
STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.
&&
LAT...LON 3874 9507 3873 9577 3925 9518 3897 9518
3895 9505
TIME...MOT...LOC 2059Z 275DEG 20KT 3912 9524 3880 9560
$$
HARDING3 follow-up statements
000
WWUS53 KTOP 152120
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
420 PM CDT FRI MAY 15 2009
KSC177-152129-
/O.CAN.KTOP.SV.W.0093.000000T0000Z-090515T2145Z/
SHAWNEE-
420 PM CDT FRI MAY 15 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SHAWNEE COUNTY
HAS BEEN CANCELLED...
A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR NORTHERN
AND WESTERN SHAWNEE COUNTY.
LAT...LON 3874 9507 3874 9571 3886 9557 3886 9550
3893 9550 3920 9519 3897 9518 3895 9505
TIME...MOT...LOC 2119Z 275DEG 20KT 3904 9517 3873 9554
$$
KSC045-087-139-152145-
/O.CON.KTOP.SV.W.0093.000000T0000Z-090515T2145Z/
JEFFERSON-DOUGLAS-OSAGE-
420 PM CDT FRI MAY 15 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHEASTERN OSAGE...DOUGLAS AND SOUTHEASTERN JEFFERSON
COUNTIES...
AT 418 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7
MILES NORTHEAST OF LAWRENCE TO 4 MILES SOUTH OF OVERBROOK...OR ALONG
A LINE EXTENDING FROM 7 MILES SOUTHWEST OF TONGANOXIE TO 17 MILES
NORTHWEST OF OTTAWA...MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
LONE STAR...LAWRENCE...GLOBE...PLEASANT GROVE...EUDORA...VINLAND AND
BALDWIN CITY.
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 194 AND 206.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES RAPIDLY.
&&
LAT...LON 3874 9507 3874 9571 3886 9557 3886 9550
3893 9550 3920 9519 3897 9518 3895 9505
TIME...MOT...LOC 2119Z 275DEG 20KT 3904 9517 3873 9554
$$
HARDING000
WWUS53 KTOP 152136
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
436 PM CDT FRI MAY 15 2009
KSC087-152145-
/O.CAN.KTOP.SV.W.0093.000000T0000Z-090515T2145Z/
JEFFERSON-
436 PM CDT FRI MAY 15 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JEFFERSON COUNTY
HAS BEEN CANCELLED...
THE STRONGEST PART OF THE STORM WILL STAY SOUTH OF JEFFERSON COUNTY.
LAT...LON 3877 9507 3874 9507 3874 9559 3892 9540
3904 9525 3904 9519 3897 9518 3895 9506
3895 9505
TIME...MOT...LOC 2135Z 275DEG 20KT 3896 9517 3875 9543
$$
KSC045-139-152145-
/O.CON.KTOP.SV.W.0093.000000T0000Z-090515T2145Z/
DOUGLAS-OSAGE-
436 PM CDT FRI MAY 15 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHEASTERN OSAGE AND DOUGLAS COUNTIES...
AT 434 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
LAWRENCE OVERBROOK...MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
PLEASANT GROVE...VINLAND...EUDORA AND BALDWIN CITY.
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 200 AND 206.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES RAPIDLY.
&&
LAT...LON 3877 9507 3874 9507 3874 9559 3892 9540
3904 9525 3904 9519 3897 9518 3895 9506
3895 9505
TIME...MOT...LOC 2135Z 275DEG 20KT 3896 9517 3875 9543
$$
HARDING000
WWUS53 KTOP 152147
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
447 PM CDT FRI MAY 15 2009
KSC045-139-152156-
/O.EXP.KTOP.SV.W.0093.000000T0000Z-090515T2145Z/
DOUGLAS-OSAGE-
447 PM CDT FRI MAY 15 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OSAGE AND DOUGLAS
COUNTIES HAS EXPIRED...
AT 446 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO
LONGER SEVERE...THUS THE WARNING HAS EXPIRED. HAIL TO THE SIZE OF
NICKELS MAY FALL IN THE PLEASANT GROVE...VINLAND AND BALDWIN CITY
AREAS.
A TORNADO WATCH REMAINS IN EFFECT. STAY ALERT TO THE WEATHER.
LAT...LON 3877 9507 3874 9507 3874 9559 3892 9540
3904 9525 3904 9519 3897 9518 3895 9506
3895 9505
TIME...MOT...LOC 2136Z 275DEG 20KT 3896 9516 3875 9542
$$
HARDINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 3:19 PM CDT, 41 minutes earlier.
Area forecast discussion, May 15, 3:19 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 319 PM CDT FRI MAY 15 2009 .DISCUSSION... THE COLD FRONT WAS MOVING SOUTHEAST INTO NORTH CENTRAL KS. AS THE FRONT MOVES EAST...SFC CONVERGENCE WILL CAUSE THUNDERSTORMS TO DEVELOP WITHIN THE NEXT HOUR. AN OUTFLOW BOUNDARY WAS LOCATED JUST SOUTH OF I-70 AND EXTENDED WEST TO THE COLD FRONT. ANY STORMS THAT INTERACT WITH THE OUTFLOW BOUNDARY ACROSS EAST CENTRAL KANSAS MAY PRODUCE BRIEF TORNADOES. FARTHER SOUTH IN THE WARM SECTOR THE PRIMARY HAZARD WILL BE LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL DUE TO THE VEERED LOW-LEVEL WINDS...HOWEVER ANY SUPERCELL THUNDERSTORMS WILL BE CAPABLE OF PRODUCING BRIEF TORNADOES. THIS EVENING THE COLD FRONT WILL PUSH SOUTHEAST ACROSS THE SOUTHEAST COUNTIES. INDIVIDUAL SUPERCELL THUNDERSTORMS MAY CONGEAL INTO A SQUALL LINE BEFORE THE FRONT MOVES SOUTHEAST OF THE CWA. THE TORNADO THREAT MAY BE ENHANCED ALONG THE OUTFLOW BOUNDARY...ESPECIALLY IF THE OFB BECOMES STATIONARY. ONCE THE FRONT PUSHES SOUTHEAST OF THE CWA BY 03Z...THE THUNDERSTORMS WILL END. WINDS WILL SHIFT NORTHWEST AND ADVECT IN A DRY AND COOL AIRMASS. HIGHS SATURDAY WILL ONLY REACH THE MID TO UPPER 60S. GARGAN SUNDAY - MONDAY...500MB LONGWAVE TROUGH TRANSLATES EASTWARD...WHILE BROAD UPPER RIDGING EXPANDS ACROSS THE WESTERN CONUS...LEAVING NE KS UNDER NORTHWESTERLY FLOW. AT THE SFC...HIGH PRESSURE BUILDS IN...AND A PERIOD OF TRANQUIL WEATHER WILL PREVAIL. LOW LEVEL WIND FIELD GRADUALLY VEERS AROUND TO THE SOUTH MONDAY MORNING. HIGHS SUNDAY WILL BE A TOUCH BELOW CLIMATOLOGICAL NORMALS WITH COOL...POST-FRONTAL CANADIAN AIRMASS IN PLACE. MONDAY ON TRACK TO BE SEVERAL DEGREES WARMER THAN SUNDAY WITH REESTABLISHMENT OF THE WARM ADVECTION REGIME. TUESDAY - FRIDAY...FOCUS IN THIS TIME FRAME WILL BE ON GRADUAL FLATTENING OF THE MIDLEVEL FLOW OVER THE PLAINS STATES AS A NORTHERN STREAM LONGWAVE TROUGH MOVES THROUGH CANADA. A COLD FRONT DROPS THROUGH THE NORTHERN PLAINS AND MEANDERS OVER NEBRASKA TUESDAY THROUGH THURSDAY WITH SOME DEGREE OF OSCIALLTION TO THE NORTH AND SOUTH...BUT LITTLE FORCING IN THE WAY TO KICK THE BOUNDARY THROUGH THE REGION. MESOSCALE DETAILS TOUGH TO PINPOINT...AND WITH PRIMARY...ALBEIT STILL WEAK FORCING FOCUSED WELL NORTH OF THE FORECAST AREA...FOUND LITTLE REASON TO ADD POPS TO THE FORECAST. TEMPERATURES THROUGH THE WORKWEEK WILL BE MILD...AND IN THE LOWER 80S FOR THE MOST PART. LUNDE && .AVIATION... THE COLD FRONT WAS MOVING SOUTHEAST INTO NORTH CENTRAL KS. AS THE FRONT MOVES EAST...SFC CONVERGENCE WILL CAUSE THUNDERSTORMS TO DEVELOP WITHIN THE NEXT HOUR. AN OUTFLOW BOUNDARY WAS LOCATED JUST NORTH OF I-70 AND EXTENDED NORTH TO THE COLD FRONT. ANY STORMS THAT INTERACT WITH THE OUTFLOW BOUNDARY MAY PRODUCE BRIEF TORNADOES. FARTHER SOUTH IN THE WARM SECTOR THE PRIMARY HAZARD WILL BE LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL. GARGAN && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. && GARGAN/LUNDE
Hazardous weather outlook, May 15, 3:26 PM CDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 326 PM CDT FRI MAY 15 2009 KSZ008>012-020>024-026-034>040-054>056-058-059-162030- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 326 PM CDT FRI MAY 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE DEVELOPING ALONG AND NORTH OF THE OUTFLOW BOUNDARY ACROSS NORTHEAST AND EAST CENTRAL KANSAS. ALSO ALONG THE COLD FRONT ACROSS NORTH CENTRAL KANSAS. THUNDERSTORMS ALONG AND SOUTH OF INTERSTATE 70 MAY BECOME SEVERE AND PRODUCE LARGE HAIL...DAMAGING WIND GUSTS AND HEAVY RAINFALL. SEVERE THUNDERSTORMS THAT MOVE ALONG THE OUTFLOW BOUNDARY ACROSS EAST CENTRAL KANSAS MAY HAVE A BETTER CHANCE TO PRODUCING TORNADOES LATE THIS AFTERNOON AND EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE ACROSS PARTS OF NORTH CENTRAL AND NORTHEAST KANSAS ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, May 15, 3:06 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
306 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 PM HAIL 3 NNW TOPEKA 39.09N 95.70W
05/15/2009 M1.00 INCH SHAWNEE KS PUBLIC
AT 46TH STREET AND K4...RELAYED THROUGH THE MEDIA
&&
JLLocal storm report, May 15, 3:10 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
310 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM HAIL 3 NNW MERIDEN 39.23N 95.59W
05/15/2009 E1.00 INCH JACKSON KS TRAINED SPOTTER
&&
JLSpecial weather statement, May 15, 3:11 PM CDT, 49 minutes before
WKSC045-087-177-152100- /O.NEW.KTOP.SV.W.0086.090515T2012Z-090515T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TOPEKA KS 311 PM CDT FRI MAY 15 2009 THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN DOUGLAS COUNTY IN EAST CENTRAL KANSAS... EAST CENTRAL SHAWNEE COUNTY IN EAST CENTRAL KANSAS... SOUTHWESTERN JEFFERSON COUNTY IN NORTHEAST KANSAS... * UNTIL 400 PM CDT * AT 310 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR SOUTH CENTRAL TOPEKA...MOVING NORTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... EAST CENTRAL TOPEKA... TECUMSEH... GRANTVILLE... PERRY STATE PARK... LECOMPTON... PERRY LAKE... PERRY... WILLIAMSTOWN... OSKALOOSA... THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 174 AND 200. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES RAPIDLY. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. && LAT...LON 3924 9531 3895 9529 3889 9573 3907 9577 TIME...MOT...LOC 2012Z 246DEG 21KT 3901 9565 HARDING
Special weather statement, May 15, 3:29 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 329 PM CDT FRI MAY 15 2009 KSZ035>037-152100- DICKINSON-GEARY-MORRIS- 329 PM CDT FRI MAY 15 2009 ...SIGNIFICANT WEATHER ALERT FOR GEARY...DICKINSON AND MORRIS COUNTIES... THROUGH 400 PM CDT...A STRONG THUNDERSTORM WILL MOVE EAST AT 30 MPH ACROSS PORTIONS OF GEARY...DICKINSON AND MORRIS COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE HERINGTON...WOODBINE...LATIMER...GEARY STATE FISHING LAKE... WHITE CITY AND PARKERVILLE. A TORNADO WATCH IS ALSO IN EFFECT. STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.
Local storm report, May 15, 3:43 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
343 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL ST. MARYS 39.19N 96.07W
05/15/2009 E2.75 INCH POTTAWATOMIE KS LAW ENFORCEMENT
&&
JLLocal storm report, May 15, 3:44 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
344 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL ST. MARYS 39.19N 96.07W
05/15/2009 E2.00 INCH POTTAWATOMIE KS PUBLIC
&&
JLThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 6:57 AM CDT | Severe Thunderstorm Warning | TOP | Cloud, Republic, Washington | 48 min |
| May 15, 7:24 AM CDT | Severe Thunderstorm Warning | TOP | Jackson, Pottawatomie | 30 min |
| May 15, 7:44 AM CDT | Severe Thunderstorm Warning | TOP | Marshall, Nemaha | 33 min |
| May 15, 7:58 AM CDT | Severe Thunderstorm Warning | TOP | Washington | 24 min |
| May 15, 8:37 AM CDT | Severe Thunderstorm Warning | TOP | Washington | 23 min |
| May 15, 8:53 AM CDT | Severe Thunderstorm Warning | TOP | Marshall, Washington | 22 min |
| May 15, 9:22 AM CDT | Severe Thunderstorm Warning | TOP | Marshall | 23 min |
| May 15, 9:55 AM CDT | Severe Thunderstorm Warning | TOP | Marshall, Nemaha | 35 min |
| May 15, 10:16 AM CDT | Areal Flood Advisory | TOP | Marshall, Nemaha | 59 min |
| May 15, 10:16 AM CDT | Severe Thunderstorm Warning | TOP | Marshall, Nemaha | 59 min |
| May 15, 10:42 AM CDT | Flash Flood Warning | TOP | Nemaha | 4 hr |
| May 15, 10:45 AM CDT | Severe Thunderstorm Warning | TOP | Nemaha | 30 min |
| May 15, 10:54 AM CDT | Severe Thunderstorm Warning | TOP | Brown | 48 min |
| May 15, 11:10 AM CDT | Severe Thunderstorm Warning | TOP | Brown, Jackson, Nemaha | 51 min |
| May 15, 11:18 AM CDT | Flash Flood Warning | TOP | Brown | 4 hr |
| May 15, 12:08 PM CDT | Areal Flood Advisory | TOP | Jackson | 112 min |
| May 15, 1:09 PM CDT | Areal Flood Advisory | TOP | Jackson, Jefferson | 111 min |
| May 15, 2:10 PM CDT | Flash Flood Warning | TOP | Jefferson | 4 hr |
| May 15, 2:19 PM CDT | River Flood Warning | TOP | Nemaha | 12 hr |
| May 15, 2:27 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Jefferson, Shawnee | 48 min |
| May 15, 3:12 PM CDT | Severe Thunderstorm Warning | TOP | Douglas, Jefferson, Shawnee | 48 min |
| May 15, 3:19 PM CDT | Severe Thunderstorm Warning | TOP | Douglas, Jefferson, Shawnee | 41 min |
| May 15, 3:35 PM CDT | Severe Thunderstorm Warning | TOP | Dickinson, Morris | 40 min |
| May 15, 3:38 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Shawnee | 37 min |
| May 15, 3:43 PM CDT | Severe Thunderstorm Warning | TOP | Pottawatomie, Shawnee, Wabaunsee | 32 min |
| May 15, 3:47 PM CDT | Flash Flood Warning | TOP | Douglas, Jefferson, Shawnee | 4 hr |
| May 15, 3:50 PM CDT | Severe Thunderstorm Warning | TOP | Geary, Riley, Wabaunsee | 10 min |
| May 15, 3:59 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Pottawatomie, Shawnee, Wabaunsee | 31 min |
| May 15, 4:11 PM CDT | Severe Thunderstorm Warning | TOP | Pottawatomie, Shawnee, Wabaunsee | 49 min |
| May 15, 4:18 PM CDT | Severe Thunderstorm Warning | TOP | Franklin, Osage | 42 min |
| May 15, 4:26 PM CDT | Severe Thunderstorm Warning | TOP | Morris | 49 min |
| May 15, 4:54 PM CDT | Flash Flood Warning | TOP | Shawnee | 112 min |
| May 15, 4:58 PM CDT | Severe Thunderstorm Warning | TOP | Douglas, Franklin | 34 min |
| May 15, 5:04 PM CDT | Severe Thunderstorm Warning | TOP | Lyon, Wabaunsee | 26 min |
| May 15, 5:30 PM CDT | Severe Thunderstorm Warning | TOP | Douglas, Franklin, Osage | 30 min |
| May 15, 5:44 PM CDT | Severe Thunderstorm Warning | TOP | Coffey, Lyon, Osage | 31 min |
| May 15, 5:47 PM CDT | Flash Flood Warning | TOP | Coffey, Douglas, Franklin, Lyon, Osage, Wabaunsee | 4 hr |
| May 15, 5:59 PM CDT | Severe Thunderstorm Warning | TOP | Osage | 16 min |
| May 15, 6:11 PM CDT | Severe Thunderstorm Warning | TOP | Anderson, Coffey, Douglas, Franklin, Osage | 49 min |
| May 15, 6:31 PM CDT | Severe Thunderstorm Warning | TOP | Anderson, Coffey | 37 min |
| May 15, 6:41 PM CDT | Flash Flood Warning | TOP | Anderson, Coffey, Franklin | 4 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.